Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 11, 2012, 1:16 PM EST for Fannin County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2012, 1:16 PM EST (18:16 UTC)
- Expired
- Jan 11, 2012, 1:45 PM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Fannin County, GA
The radar
The Knoxville radar (KMRX), 156 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
471
WWUS82 KFFC 111816
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 PM EST WED JAN 11 2012
GAZ006-111845-
116 PM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN FANNIN COUNTY
UNTIL 145 PM EST...
AT 111 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MINERAL BLUFF...AND MOVING NORTH AT 35 MPH.
WIND GUSTS OF 35 MPH AND SMALL HAIL ARE POSSIBLE AS THIS STORM MOVES
ACROSS FANNIN COUNTY THROUGH 145 PM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE HEMP...HURST...LOVING...MORGANTON...MINERAL
BLUFF AND BLUE RIDGE.
&&
LAT...LON 3499 8414 3497 8415 3495 8418 3493 8415
3491 8415 3478 8420 3487 8441 3500 8436
TIME...MOT...LOC 1816Z 199DEG 36KT 3493 8427
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 11, 1:10 PM EST, 6 minutes earlier.
Area forecast discussion, Jan 11, 1:10 PM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 110 PM EST WED JAN 11 2012 .PREV DISCUSSION... /ISSUED 1013 AM EST WED JAN 11 2012/ SHORT TERM /TONIGHT THROUGH FRIDAY/... SHOWERS AND ISOLATED THUNDERSTORMS EXITING THE CWA AS THE LOW PRESSURE SYSTEM OVER WEST CENTRAL ALABAMA MOVES INTO THE OHIO VALLEY TODAY. EXPECTING NEXT AREA OF SHOWERS TO MOVE INTO NW GA BETWEEN 16-17Z. COLD FRONT IS EXPECTED TO PUSH THROUGH THE STATE AND INTO THE CAROLINAS BY 21Z TODAY. HAVE MADE ADJUSTMENTS TO THE MORNING AND AFTERNOON POPS TO ACCOUNT FOR CURRENT RADAR TRENDS AND LATEST MODEL SOLUTIONS. HAVE ALSO EDITED SKY AND WX GRIDS TO ACCOUNT FOR THE CHANGE IN POPS. HAVE ALSO MADE SOME CHANGES TO THE HOURLY WEATHER GRIDS AND DEW POINTS BASED ON CURRENT TRENDS. 31 SHORT TERM /TODAY THROUGH THURSDAY NIGHT/... /ISSUED 403 AM EST WED JAN 11 2012/ LATEST SURFACE ANALYSIS SHOWS THE MAIN SURFACE LOW JUST EAST OF THE MEMPHIS AREA. THE COLD FRONT IS SWEEPING THROUGH ALABAMA AND SHOULD BE NEAR THE AL/GA BORDER BY 12Z. THERE ARE SOME ISOLATED TO SCATTERED THUNDERSTORMS WITH THIS SYSTEM BUT NO SEVERE STORMS AS OF YET. A FEW REPORTS OF PEA TO DIME SIZE HAIL ACROSS AL BUT THAT HAS BEEN IT SO FAR. THIS IS A FAST MOVING COLD FRONT AND IT SHOULD BE EAST OF OUR CWA BY 18Z. AS IT MOVES THROUGH IT CONTINUES TO LOOK LIKE THE BIGGEST THREAT WILL BE DAMAGING WINDS...ESPECIALLY WITH ANY BOWING SECTIONS OF THE LINE. THE MODELS STILL SHOW THE LOW LEVEL JET MOVING ACROSS OUR AREA WITH THE FRONT BUT THEY ARE SHOWING THE CAPE OUT AHEAD OF THE FRONT. MUCAPES EXPECTED AROUND 300 J/KG WITH 0-6KM BULK SHEAR PEAKING AROUND 60KT BETWEEN 12-18Z. LIFTED INDICES ARE STRONGEST RIGHT AT 12Z ALONG THE GA/AL BORDER WITH READINGS IN THE 0 TO -2 RANGE. COULD NOT RULE OUT AN ISOLATED TORNADO OR TWO WITH THIS ENVIRONMENT. ONCE THIS FRONT MOVES EAST OF THE AREA DRIER AIR BEGINS TO MOVE INTO THE REGION. THERE IS A SECOND...MUCH DRIER COLD FRONT THAT SWEEPS THROUGH THE STATE THU AND THIS IS THE FRONT THAT WILL USHER IN THE COLDER AIRMASS. TEMPS ARE EXPECTED TO DROP TO NEAR OR EVEN SLIGHTLY BELOW SEASONAL NORMS THU/FRI. LONG TERM /FRIDAY THROUGH TUESDAY/... /ISSUED 403 AM EST WED JAN 11 2012/ MODELS CONTINUE TO SHOW A DRY AND CHILLY TREND INTO THE BEGINNING OF NEXT WEEK. TEMPS WILL BE ON AVERAGE ALMOST 10-15 DEG COOLER THAN WE HAVE SEEN OVER THE PAST FEW DAYS. LOOKS LIKE THESE DRY CONDITIONS WILL CONTINUE THROUGH AT LEAST MON AS NEXT FRONTAL SYSTEM LOOKS TO MOVE INTO NW GA TUESDAY. HAVE INCREASED POPS FOR DAY 7 INTO THE SLIGHT/CHANCE RANGE. 01 && .AVIATION... 18Z UPDATE... DRY SLOT APPARENT ON SATELLITE IMAGERY HAS ALLOWED CLOUD DECK TO TEMPORARILY SCOUR OUT BUT EXPECT MVFR TO PUSH BACK IN. EXPECT MAIN THREAT FOR TSRA TO BE NORTH OF THE TERMINALS THROUGH LATE AFTERNOON AND WILL CARRY VCSH AND CB FOR NOW. WRAP AROUND WILL BRING THE POTENTIAL FOR IFR TONIGHT FOR THE NORTHERN TAF SITES WITH NOT QUITE AS LOW CONDITIONS EXPECTED AT MCN OR CSG. WILL CARRY MVFR FOR MOST OF THU AND KEY ON THE WINDS WHICH WILL BE VERY STRONG BY MID AFTERNOON WITH GUSTS TO 30 KTS LIKELY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON CIGS TONIGHT. HIGH FOR REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 41 59 27 / 100 10 10 10 ATLANTA 58 43 54 26 / 80 10 10 10 BLAIRSVILLE 57 42 50 24 / 100 20 20 10 CARTERSVILLE 60 43 53 25 / 100 10 10 10 COLUMBUS 61 44 60 29 / 20 0 5 10 GAINESVILLE 57 42 54 26 / 100 20 10 10 MACON 64 42 63 29 / 70 0 5 10 ROME 62 44 52 24 / 100 20 20 10 PEACHTREE CITY 58 40 57 24 / 50 10 5 10 VIDALIA 67 46 68 34 / 100 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 11, 5:09 AM EST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 509 AM EST WED JAN 11 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 509 AM EST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED THIS MORNING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A FAST MOVING COLD FRONT WILL SWEEP THROUGH THE STATE THIS MORNING. THIS FRONT IS EXPECTED TO BE EAST OF THE AREA BY 1PM. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS THIS MORNING WILL BE GUSTY WINDS...LIGHTNING...AND SMALL HAIL. .DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE AREA FROM THE WEST THIS MORNING. CAPES EXPECTED AROUND 300 WITH LIFTED INDICES EXPECTED IN THE 0 TO -2 RANGE BY 10AM. THIS COMBINED WITH WIND SHEAR WILL LEAD TO ISOLATED THUNDERSTORMS THAT COULD PRODUCE GUSTY WINDS...LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jan 11, 11:31 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1131 AM EST WED JAN 11 2012
GAZ002-011-019-111700-
1131 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WALKER...
CHATTOOGA AND FLOYD COUNTIES UNTIL NOON EST...
AT 1130 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMES H. FLOYD STATE PARK...AND MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS OF 35 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES
ACROSS PARTS OF WALKER...CHATTOOGA AND FLOYD COUNTIES THROUGH NOON
EST.
&&
LAT...LON 3476 8534 3471 8513 3463 8505 3459 8506
3459 8507 3455 8506 3454 8509 3449 8509
3427 8523 3440 8544
TIME...MOT...LOC 1631Z 206DEG 41KT 3445 8529Special weather statement, Jan 11, 11:55 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EST WED JAN 11 2012
GAZ002>004-111730-
1155 AM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WHITFIELD...
WALKER AND CATOOSA COUNTIES UNTIL 1230 PM EST...
AT 1154 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALTON...AND MOVING NORTH AT 30 MPH.
WIND GUSTS OF 35 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES
ACROSS PARTS OF WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 1230
PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TILTON...
MILL CREEK...ROCKY FACE...DALTON...TUNNEL HILL... DAWNVILLE...
VARNELL...SALEM...BEAVERDALE AND COHUTTA.
&&
LAT...LON 3493 8484 3491 8483 3471 8491 3471 8494
3469 8492 3468 8492 3468 8494 3467 8493
3463 8494 3472 8512 3499 8508 3499 8482
TIME...MOT...LOC 1655Z 196DEG 28KT 3478 8498Special weather statement, Jan 11, 12:14 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1214 PM EST WED JAN 11 2012
GAZ007-013-111745-
1214 PM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN PICKENS AND
GILMER COUNTIES UNTIL 1245 PM EST...
AT 1213 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALONA...AND MOVING NORTH AT 25 MPH.
WIND GUSTS OF 35 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES
ACROSS PARTS OF PICKENS AND GILMER COUNTIES THROUGH 1245 PM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TALKING
ROCK...BLAINE...ROUNDTOP...TALONA...CARTECAY...EAST
ELLIJAY...ELLIJAY...MOUNTAINTOWN AND CHERRY LOG.
&&
LAT...LON 3484 8439 3484 8438 3482 8433 3480 8431
3448 8444 3451 8462 3485 8456 3485 8442
TIME...MOT...LOC 1714Z 194DEG 22KT 3461 8450Local storm report, Jan 11, 12:43 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 PM EST WED JAN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL DALTON 34.77N 84.97W
01/11/2012 E0.75 INCH WHITFIELD GA PUBLIC
PENNY SIZE HAIL REPORTED ON CORPORATE DRIVE
&&
VMURRELLSpecial weather statement, Jan 11, 12:47 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1247 PM EST WED JAN 11 2012
GAZ005-111815-
1247 PM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN MURRAY COUNTY
UNTIL 115 PM EST...
AT 1243 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ETON...AND MOVING NORTH AT 15 MPH.
WIND GUSTS OF 35 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES
ACROSS MURRAY COUNTY THROUGH 115 PM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE FORT MOUNTAIN STATE PARK...CHATSWORTH...
ETON...CRANDALL...SUMAC...CISCO...GREGORY AND TENNGA.
&&
LAT...LON 3499 8463 3475 8470 3474 8486 3479 8486
3480 8484 3481 8486 3483 8485 3485 8486
3487 8482 3493 8484 3499 8481
TIME...MOT...LOC 1747Z 194DEG 9KT 3486 8478Special weather statement, Jan 11, 1:16 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 PM EST WED JAN 11 2012
GAZ006-111845-
116 PM EST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN FANNIN COUNTY
UNTIL 145 PM EST...
AT 111 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MINERAL BLUFF...AND MOVING NORTH AT 35 MPH.
WIND GUSTS OF 35 MPH AND SMALL HAIL ARE POSSIBLE AS THIS STORM MOVES
ACROSS FANNIN COUNTY THROUGH 145 PM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE HEMP...HURST...LOVING...MORGANTON...MINERAL
BLUFF AND BLUE RIDGE.
&&
LAT...LON 3499 8414 3497 8415 3495 8418 3493 8415
3491 8415 3478 8420 3487 8441 3500 8436
TIME...MOT...LOC 1816Z 199DEG 36KT 3493 8427The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:38 AM EST | Special Weather Statement | FFC | Carroll | 22 min |
| Jan 11, 5:11 AM EST | Special Weather Statement | FFC | Coweta | 34 min |
| Jan 11, 5:27 AM EST | Special Weather Statement | FFC | Fayette | 33 min |
| Jan 11, 5:45 AM EST | Special Weather Statement | FFC | Fulton | 30 min |
| Jan 11, 6:53 AM EST | Special Weather Statement | FFC | Pike, Spalding | 37 min |
| Jan 11, 7:11 AM EST | Special Weather Statement | FFC | Henry, Rockdale | 34 min |
| Jan 11, 9:45 AM EST | Special Weather Statement | FFC | Jefferson, Johnson | 45 min |
| Jan 11, 10:28 AM EST | Special Weather Statement | FFC | Catoosa | 32 min |
| Jan 11, 11:00 AM EST | Special Weather Statement | FFC | Floyd | 30 min |
| Jan 11, 11:13 AM EST | Special Weather Statement | FFC | Catoosa, Whitfield | 32 min |
| Jan 11, 11:31 AM EST | Special Weather Statement | FFC | Chattooga, Walker | 29 min |
| Jan 11, 11:55 AM EST | Special Weather Statement | FFC | Whitfield | 35 min |
| Jan 11, 12:14 PM EST | Special Weather Statement | FFC | Gilmer | 31 min |
| Jan 11, 12:47 PM EST | Special Weather Statement | FFC | Murray | 28 min |
| Jan 11, 1:31 PM EST | Special Weather Statement | FFC | Lumpkin, Towns, Union | 29 min |
| Jan 11, 2:05 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 34 hr |
| Jan 11, 2:21 PM EST | Winter Weather Advisory | FFC | Catoosa, Dade, Fannin, Gilmer, Lumpkin, Murray and 5 more | 37 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.